MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER STYLUS; RADIOFREQUENCY PROBE
Model Number FG1393
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Fungal Infection (2419); Epistaxis (4458)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The physician performed an uneventful rhinaer procedure on a patient in his office.He injected local with a spinal needle and there was some bleeding on the left side in the posterior region.The bleeding was easily stopped and the procedure continued.The patient went home and experienced some mild bleeding three days later but was able to control it at home.The next day the patient continued to bleed and presented to the physician's office and was packed.The following day the patient bled again, through the packing, and was sent to the ed where the bleeding temporarily stopped.That evening the patient was taken to the or where the source of bleeding was found in the left posterior left region.Of note, the mucosa was significantly swollen.Phenylephrine pledgets were applied and the bleed was controlled with cautery.Txa was given.The patient did well and has had no further bleeding to date.At 2.5 weeks post procedure, the patient followed up and crusting was noted.The patient was instructed to continue with nasal irrigations.At 7 weeks post procedure, the patient followed up and significant crusting as well as bilateral purulence was seen.A culture was taken and antibiotics were started and later switched to levaquin per the culture results.At 11 weeks post procedure, the patient followed-up and had significant crusting remaining.A culture was taken that revealed mold on the left.The patient started gentamicin nasal rinses.Another follow up revealed no change and was sent to an infectious disease consult.Id recommended anti-fungal rinses.Amphotericin douches were going to be started.The patient does not appear to have any unusual work or volunteer conditions that would make them susceptible to infections.The patient takes ofev (nintedanib) which is used to treat idiopathic pulmonary fibrosis.No known autoimmune disease or pmh that would place the patient in an immunocompromised state.The physician followed up with his patient around 15 weeks post procedure and reported that the patient was doing much better.No crusting reported, some inflammation.The physician is not concerned at this time.The patient continues to have a chronic cough and reported to physican they have idiopathic pulmonary fibrosis.The patient went to see the physician who treats this and was started on prednisone over the same time frame as the nasal rinses.
 
Additional Manufacturer Narrative
Risk of serious delayed bleeding identified in device labeling.

Brand Name
RHINAER STYLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
2565 leghorn st.
mountain view CA 94043
Manufacturer (Section G)
AERIN MEDICAL SINGAPORE PTE. LTD.
60 albert street #16-01
singapore 18996 9
SN   189969
Manufacturer Contact
shannon scott
2565 leghorn st.
mountain view, CA 94043
5122219956
MDR Report Key21580349
Report Number3011625895-2025-00003
Device Sequence Number8867909
Product Code GEI
UDI-Device Identifier08886479300238
UDI-Public08886479300238
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG1393
Device Catalogue NumberCAT1394
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Initial Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age73 YR
Patient SexFemale